Alert archive / Texas / Wind Advisories in 2011
Wind Advisory 27, NWS Lubbock, TX
NWS Lubbock, TX issued this wind advisory at Nov 5, 2011, 4:54 AM CDT for 14 counties in Texas. It took effect at Nov 5, 2011, 12:00 PM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Nov 5, 2011, 4:54 AM CDT (09:54 UTC)
- In effect from
- Nov 5, 2011, 12:00 PM CDT
- Expired
- Nov 5, 2011, 7:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Lubbock, TX
Counties Bailey County, TX, Briscoe County, TX, Castro County, TX, Cochran County, TX, Floyd County, TX, Hale County, TX, Hockley County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Parmer County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 43 km from the middle of the area, began a volume at 09:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 9.9 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3322 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 142 m²/s²
- 0-3 km storm-relative helicity
- 207 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
708 WWUS74 KLUB 050954 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 454 AM CDT SAT NOV 5 2011 TXZ021>024-027>030-033>035-039>041-052300- /O.NEW.KLUB.WI.Y.0027.111105T1700Z-111105T2300Z/ PARMER-CASTRO-SWISHER-BRISCOE-BAILEY-LAMB-HALE-FLOYD-COCHRAN- HOCKLEY-LUBBOCK-YOAKUM-TERRY-LYNN- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... TULIA...SILVERTON...QUITAQUE...MULESHOE...LITTLEFIELD...OLTON... PLAINVIEW...FLOYDADA...LOCKNEY...MORTON...LEVELLAND...LUBBOCK... SLATON...WOLFFORTH...PLAINS...DENVER CITY...BROWNFIELD...TAHOKA... ODONNELL 454 AM CDT SAT NOV 5 2011 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CDT THIS EVENING. * TIMING: THE HIGHEST WIND SPEEDS ARE EXPECTED EARLY THIS AFTERNOON AND WILL SLOWLY DIMINISH INTO LATE AFTERNOON. * WINDS: SOUTHWESTERLY WINDS OF 25 TO 35 MPH WITH HIGHER GUSTS ARE EXPECTED GENERALLY WEST OF THE CAPROCK ESCARPMENT. * IMPACTS: DRIVING MAY BECOME DIFFICULT ON NORTHWEST/SOUTHEAST ORIENTED ROADS SUCH AS US 84 BETWEEN LUBBOCK AND CLOVIS. GRASSLAND FIRE DANGER WILL ALSO INCREASE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
2 follow-up statements
201 WWUS74 KLUB 051741 AAA NPWLUB URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE LUBBOCK TX 1241 PM CDT SAT NOV 5 2011 TXZ021>024-027>030-033>035-039>041-060000- /O.EXT.KLUB.WI.Y.0027.000000T0000Z-111106T0000Z/ PARMER-CASTRO-SWISHER-BRISCOE-BAILEY-LAMB-HALE-FLOYD-COCHRAN- HOCKLEY-LUBBOCK-YOAKUM-TERRY-LYNN- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... TULIA...SILVERTON...QUITAQUE...MULESHOE...LITTLEFIELD...OLTON... PLAINVIEW...FLOYDADA...LOCKNEY...MORTON...LEVELLAND...LUBBOCK... SLATON...WOLFFORTH...PLAINS...DENVER CITY...BROWNFIELD...TAHOKA... ODONNELL 1241 PM CDT SAT NOV 5 2011 ...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING. * TIMING: THE STRONGEST WINDS WILL OCCUR THROUGH THE MIDDLE AND LATE AFTERNOON HOURS BEFORE SLOWLY DIMINISHING THIS EVENING. * WINDS: SOUTHWESTERLY WINDS OF 25 TO 35 MPH WITH GUSTS IN EXCESS OF 50 MPH WILL OCCUR ACROSS MUCH OF THE CAPROCK. * IMPACTS: DRIVING MAY BECOME DIFFICULT...PARTICULARLY ON NORTHWEST TO SOUTHEAST ORIENTED ROADS. THE GRASSLAND FIRE DANGER WILL ALSO BE ELEVATED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
234 WWUS74 KLUB 051825 CCA NPWLUB URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE LUBBOCK TX 121 PM CDT SAT NOV 5 2011 TXZ021>024-027>030-033>035-039>041-060000- /O.COR.KLUB.WI.Y.0027.000000T0000Z-111106T0000Z/ PARMER-CASTRO-SWISHER-BRISCOE-BAILEY-LAMB-HALE-FLOYD-COCHRAN- HOCKLEY-LUBBOCK-YOAKUM-TERRY-LYNN- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... TULIA...SILVERTON...QUITAQUE...MULESHOE...LITTLEFIELD...OLTON... PLAINVIEW...FLOYDADA...LOCKNEY...MORTON...LEVELLAND...LUBBOCK... SLATON...WOLFFORTH...PLAINS...DENVER CITY...BROWNFIELD...TAHOKA... ODONNELL 121 PM CDT SAT NOV 5 2011 ...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING. * TIMING: THE STRONGEST WINDS WILL OCCUR THROUGH THE MIDDLE AND LATE AFTERNOON HOURS BEFORE SLOWLY DIMINISHING THIS EVENING. * WINDS: SOUTHWESTERLY WINDS OF 25 TO 35 MPH WITH GUSTS IN EXCESS OF 50 MPH WILL OCCUR ACROSS MUCH OF THE CAPROCK. * IMPACTS: DRIVING MAY BECOME DIFFICULT...PARTICULARLY ON NORTHWEST TO SOUTHEAST ORIENTED ROADS. IN ADDITION...THE STRONG WINDS WILL CREATE AREAS OF BLOWING DUST THAT WILL REDUCE VISIBILITIES...ESPECIALLY NEAR OPEN FIELD AND CONSTRUCTION SITES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Nov 5, 4:27 AM CDT, 27 minutes earlier.
Area forecast discussion, Nov 5, 4:27 AM CDT, 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 427 AM CDT SAT NOV 5 2011 ...WINDY DAY ACROSS WEST TEXAS TODAY ALONG WITH A LOW POTENTIAL FOR LARGE GRASS FIRES... .SHORT TERM... EVOLUTION OF STRONG STORM SYSTEM CURRENTLY LOCATED FROM IDAHO TO YUMA WILL QUICKLY TRANSITION TO A NEGATIVELY TILTED ORIENTATION AS IT EJECTS INTO THE SOUTHERN PLAINS THIS AFTERNOON. TONIGHT...ANOTHER LOBE OF ENERGY DROPS INTO SOCAL FROM THE WESTERN COAST OF BRITISH COLUMBIA. GUIDANCE SUGGESTS A MARKED TROPOSPHERIC FOLD OVER THE ROCKIES AROUND MID DAY WITH GOOD AGREEMENT ON POSITION AND STRENGTH OF H5 WIND MAX JUST TO OUR NORTHWEST AT 18Z. FCST THERMAL PROFILES APPEAR MORE TYPICAL OF A WIND EVENT DAY UP AT FRIONA THAN WE SAW 24 HOURS AGO WHICH COMES INTO ALIGNMENT FOR WHAT WE WOULD EXPECT GIVEN THE OVERALL SYSTEM MORPHOLOGY AND ORIENTATION. COMPARISON OF FCST SOUNDINGS SHOWS CONSISTENCY IN THE MIXING HEIGHT INVOF 700 MB WHERE HEIGHT GRADIENT ARE RUNNING 90-100M/200NM AND SURFACE GRADIENTS OF 4-5MB/100NM. THIS WOULD GENERALLY SUPPORT HWW CRITERIA BUT LIMITING FACTOR WILL BE INCREASING HIGH CLOUDINESS WHICH WOULD BE EXPECTED TO REDUCE MAX SPEEDS PERHAPS 5 KTS OR SO. PACIFIC FRONT WILL QUICKLY SWEEP THROUGH THE AREA THIS AFTERNOON AND LIKELY SERVE TO REDUCE MIXING TO SOME EXTEND. THEREFORE...WOULD EXPECT STRONGEST WINDS AROUND MID-DAY TO EARLY AFTERNOON THEN SLOWLY TAPERING. WILL HOIST A WIND ADVISORY FOR AREAS GENERALLY WEST OF A QUITAQUE TO TAHOKA LINE. IT SHOULD BE MENTIONED THAT SOME MID LEVEL MOISTURE IS DUE IN TO THE NORTHWEST AROUND MID DAY AND WE MAY SEE SOME HIGH BASED AND SHALLOW VIRGA CONVECTION THAT MAY LEAD TO CONVECTIVELY INDUCED DOWNBURSTS. THIS WOULD SERVE TO LOCALLY ENHANCE WIND SPEEDS AND COULD PROVIDE FOR SEVERE WIND GUSTS. CONFIDENCE IN LOCATION AND OCCURRENCE OF THESE SHOWERS IS NOT OVERLY HIGH AND THUS WILL REFRAIN FROM ANY FURTHER WIND PRODUCTS ATTM. WINDS SHOULD DIMINISH RAPIDLY AROUND SUNSET AND BECOME FAIRLY LIGHT AND WESTERLY OVERNIGHT. && .LONG TERM... RAIN PROSPECTS MONDAY REMAIN THE FOCUS OF THIS PERIOD. BY 00Z MONDAY A SHORTWAVE TROUGH IS PROGGED TO BE PROGRESSIVELY TRANSLATING EASTWARD OVER THE DESERT SOUTHWEST. WAA PROCESSES... POSSIBLY ENHANCED BY THE ENTRANCE REGION OF AN UA JET...IS PROGGED TO PROVIDE SUFFICIENT LIFT/MOISTURE FOR SHOWER/THUNDERSTORM DEVELOPMENT AS EARLY AS 06-12Z MONDAY...MAINLY OVER THE SOUTHERN ROLLING PLAINS. A PACIFIC FRONT IS EXPECTED TO TRANSLATE EASTWARD OVER WEST TEXAS DURING THE DAY AS THE PARENT UA TROUGH EMERGES OVER THE SOUTHERN ROCKIES. THIS SHOULD WORK TO SPREAD DRY AIR EASTWARD OVER THE LLANO ESTACADO AND REDUCE RAIN CHANCES THERE BY AFTERNOON...BUT RENEWED CONVECTIVE DEVELOPMENT WILL REMAIN POSSIBLE OVER THE EASTERN ZONES THROUGH THE EVENING HOURS IN PROXIMITY TO THE PAC FRONT/DRYLINE. PROGGED INSTABILITY/SHEAR CURRENTLY APPEAR TO SUPPORT A RISK OF SEVERE THUNDERSTORMS THERE. NWP SHOWS SOME MINOR DIFFERENCES IN THE EVOLUTION OF THE SYSTEM/S EJECTION OVER WEST TEXAS EARLY TUESDAY...WITH THE NAM NOW MORE AGGRESSIVE IN DEPICTING QPF ASSOCIATED THE PASSING COLD FRONT. WILL MAINTAIN THE PREVIOUS FORECAST OF A GRADUAL WEST-TO-EAST DRYING TREND LATE MONDAY NIGHT WITH PRECIPITATION ENDING BY 12Z TUESDAY. THEREAFTER...SOLUTIONS CONTINUE TO INDICATE BENIGN WEATHER THROUGH THE REMAINDER OF THE WORK WEEK. THIS AS LINGERING CYCLONIC FLOW SLOWLY EXITS EASTWARD IN FAVOR OF A MID/UPPER AIR RIDGE OVER THE SOUTHERN ROCKIES/PLAINS. TRENDS IN MEDIUM RANGE SOLUTIONS SUGGEST A RETURN TO SOUTHWESTERLY FLOW ALOFT...POSSIBLY IN ADVANCE OF ANOTHER STORM SYSTEM...AT THE END OF THE PERIOD NEXT WEEKEND. && .FIRE WEATHER... AFTERNOON RH VALUES WILL DROP TO BETWEEN 20 PCT /EAST/ TO NEAR 30 PCT /WEST/ THIS AFTERNOON. TWENTY FOOT WINDS ON THE LLANO ESTACADO WILL INCREASE WITH 25 TO 35 MPH SUSTAINED SPEEDS LIKELY. DESPITE NOT MEETING RED FLAG CRITERIA...THESE WIND SPEEDS HAVE HISTORICALLY SUPPORTED LARGE WIND-DRIVEN GRASS FIRES. ELEVATED VIRGA SHOWERS ACROSS THE NORTHWEST MAY DEVELOP AND LOCALLY ENHANCE WINDS. WILL THEREFORE ISSUE RANGELAND FIRE DANGER STATEMENT GENERALLY WEST OF A LINE FROM QUITAQUE TO POST. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 64 32 62 37 65 / 0 0 0 10 20 TULIA 74 33 66 40 65 / 0 0 0 10 30 PLAINVIEW 75 35 67 42 68 / 0 0 0 10 30 LEVELLAND 73 36 67 44 68 / 0 0 0 20 20 LUBBOCK 76 38 68 46 71 / 0 0 0 20 30 DENVER CITY 71 38 67 46 70 / 0 0 0 10 20 BROWNFIELD 75 38 69 47 70 / 0 0 0 20 20 CHILDRESS 77 42 70 48 73 / 0 0 0 20 50 SPUR 80 41 73 50 72 / 0 0 0 20 40 ASPERMONT 79 40 75 54 75 / 0 0 0 20 40 && .LUB WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM NOON TODAY TO 6 PM CDT THIS EVENING FOR THE FOLLOWING ZONES: TXZ021>024-027>030-033>035-039>041. && 26/20
Hazardous weather outlook, Nov 5, 4:35 AM CDT, 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 435 AM CDT SAT NOV 5 2011 TXZ021>044-060945- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 435 AM CDT SAT NOV 5 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TODAY AND TONIGHT NON PRECIPITATION AND FIRE WEATHER A POWERFUL UPPER LEVEL STORM SYSTEM WILL BRING WINDY CONDITIONS TO WEST TEXAS THIS AFTERNOON WITH SUSTAINED SOUTHWESTERLY WINDS IN THE 25 TO 35 MPH WITH GUSTS UP TO 50 MPH...ESPECIALLY WEST OF THE CAPROCK ESCARPMENT. AREAS OF BLOWING DUST MAY RESTRICT VISIBILITY. THESE WINDS COMBINED WITH RELATIVE HUMIDITY VALUES IN THE 20 TO 30 PERCENT RANGE WILL RESULT IN ELEVATED FIRE WEATHER WITH A LOW RISK OF LARGE GRASS FIRES. FURTHERMORE...THERE IS A POTENTIAL FOR HIGH BASED VIRGA SHOWERS ACROSS THE EXTREME SOUTHWESTERN TEXAS PANHANDLE AND THE NORTHERN SOUTH PLAINS WHICH COULD LOCALLY ENHANCE WIND GUSTS. A WIND ADVISORY AND RANGELAND FIRE DANGER STATEMENT IS IN EFFECT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE WILL BE A CHANCE OF THUNDERSTORMS OVER PORTIONS OF THE OUTLOOK AREA MONDAY. A RISK OF SEVERE THUNDERSTORMS MAY EXIST... ESPECIALLY OVER THE EXTREME SOUTHEASTERN PANHANDLE AND THE ROLLING PLAINS.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.